MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MAXFORCE; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION MAXFORCE; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00567340
Medical Device Problem Codes Burst Container or Vessel (1074); Material Puncture/Hole (1504); Obstruction of Flow (2423); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/22/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient's exact age is unknown; however it was reported that the patient was over the age of 18.(b)(4).Investigation results: visual examination of the returned complaint device found the balloon did not show visual defects and was in a good condition.It was also noted that the catheter was kinked.Functional analysis cannot be performed due to the balloon lumen being occluded and it was not possible to unblock it.Microscopic inspection was done and found the balloon had a pinhole in the proximal section of the body of the balloon.The found failures are likely due to factors encountered during the procedure, such as the interaction with the scope and/or excess force applied during the procedure.Therefore, the most probable root cause is adverse event related to procedure.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications.
 
Event or Problem Description
Note: this report pertains to one of two maxforce biliary dilatation balloons used in the same patient and procedure.It was reported to boston scientific corporation that two maxforce biliary dilatation balloons were used in the pancreatic duct during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2020.According to the complainant, during the procedure, the balloon popped.The same issue occurred with the second maxforce biliary dilatation balloon.It was noted that the balloons popped at 4mm.The procedure was completed with a hurricane rx dilatation balloon.There were no patient complications reported as a result of this event.

Brand Name
MAXFORCE
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key10425129
Report Number3005099803-2020-03309
Device Sequence Number2744388
Product Code FGE
UDI-Device Identifier08714729097051
UDI-Public08714729097051
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K910931
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/28/2022
Device Model NumberM00567340
Device Catalogue Number6734
Device Lot Number0024673590
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/05/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/22/2020
Initial Report FDA Received Date08/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1